Alert archive / Missouri / Freeze Warnings in 2012
Freeze Warning 4, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Oct 6, 2012, 3:32 AM CDT for 7 counties in Kansas; 37 counties in Missouri. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2012, 3:32 AM CDT (08:32 UTC)
- In effect from
- Oct 7, 2012, 1:00 AM CDT
- Expired
- Oct 7, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WWUS73 KEAX 060832 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 332 AM CDT SAT OCT 6 2012 ...BELOW FREEZING TEMPERATURES EXPECTED THIS MORNING AND AGAIN TONIGHT... .MANY AREAS ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS HAVE ALREADY EXPERIENCED BELOW FREEZING TEMPERATURES THIS MORNING AND THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH 8 AM. BELOW FREEZING CONDITIONS WILL OVERSPREAD THE ENTIRE AREA TONIGHT AS CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 20S TO LOWER 30S. THESE COLD CONDITIONS MAY DAMAGE OR KILL TENDER VEGETATION. KSZ102-MOZ001>008-011>017-061645- /O.NEW.KEAX.FZ.W.0004.121007T0600Z-121007T1300Z/ /O.CON.KEAX.FZ.W.0003.000000T0000Z-121006T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE 332 AM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING: 1 AM TO 8 AM SATURDAY AND AGAIN FROM 1 AM TO 8AM SUNDAY. * TEMPERATURE: TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S BY EARLY SATURDAY MORNING AND INTO THE MID TO UPPER 20S ON SUNDAY MORNING. * IMPACTS: AIR TEMPERATURES AT OR BELOW FREEZING FOR SEVERAL HOURS THIS MORNING AND AGAIN TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ025-057-060-103>105-MOZ020>025-028>033-037>040-043>046-053-054- 061645- /O.NEW.KEAX.FZ.W.0004.121007T0600Z-121007T1300Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY... LEAVENWORTH...OVERLAND PARK...OLATHE...ST. JOSEPH...PLATTSBURG... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 332 AM CDT SAT OCT 6 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TIMING: 1 AM TO 8 AM SUNDAY. * TEMPERATURE: TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING. * IMPACTS: AIR TEMPERATURES AT OR BELOW FREEZING FOR SEVERAL HOURS THIS MORNING AND AGAIN TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
903 WWUS73 KEAX 061258 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 758 AM CDT SAT OCT 6 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .BELOW FREEZING CONDITIONS WILL OVERSPREAD THE ENTIRE AREA TONIGHT AS CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 20S TO LOWER 30S. THESE COLD CONDITIONS MAY DAMAGE OR KILL TENDER VEGETATION. KSZ102-MOZ001>008-011>017-062100- /O.EXP.KEAX.FZ.W.0003.000000T0000Z-121006T1300Z/ /O.CON.KEAX.FZ.W.0004.121007T0600Z-121007T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN... GREEN CITY...KIRKSVILLE 758 AM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TIMING: 1 AM TO 8 AM SUNDAY. * TEMPERATURE: TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S ON SUNDAY MORNING. * IMPACTS: AIR TEMPERATURES AT OR BELOW FREEZING FOR SEVERAL HOURS TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ025-057-060-103>105-MOZ020>025-028>033-037>040-043>046-053-054- 062100- /O.CON.KEAX.FZ.W.0004.121007T0600Z-121007T1300Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY... LEAVENWORTH...OVERLAND PARK...OLATHE...ST. JOSEPH...PLATTSBURG... HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY... KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL... FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE... PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER... RICH HILL...CLINTON 758 AM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TIMING: 1 AM TO 8 AM SUNDAY. * TEMPERATURE: TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOWER 30S BY EARLY SUNDAY MORNING. * IMPACTS: AIR TEMPERATURES AT OR BELOW FREEZING FOR SEVERAL HOURS TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
294 WWUS73 KEAX 062037 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 PM CDT SAT OCT 6 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .BELOW FREEZING CONDITIONS WILL OVERSPREAD THE ENTIRE AREA TONIGHT AS CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 20S TO LOWER 30S. THESE COLD CONDITIONS MAY DAMAGE OR KILL TENDER VEGETATION. KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-070600- /O.CON.KEAX.FZ.W.0004.121007T0600Z-121007T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 337 PM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TIMING: 1 AM TO 8 AM SUNDAY. * TEMPERATURE: TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S ON SUNDAY MORNING. * IMPACTS: AIR TEMPERATURES AT OR BELOW FREEZING FOR SEVERAL HOURS TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
730 WWUS73 KEAX 070157 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 857 PM CDT SAT OCT 6 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .BELOW FREEZING CONDITIONS WILL OVERSPREAD THE ENTIRE AREA TONIGHT AS CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 20S TO LOWER 30S. THESE COLD CONDITIONS MAY DAMAGE OR KILL TENDER VEGETATION. KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071000- /O.CON.KEAX.FZ.W.0004.121007T0600Z-121007T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 857 PM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TIMING: 1 AM TO 8 AM SUNDAY. * TEMPERATURE: TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S ON SUNDAY MORNING. * IMPACTS: AIR TEMPERATURES AT OR BELOW FREEZING FOR SEVERAL HOURS TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
017 WWUS73 KEAX 070825 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 325 AM CDT SUN OCT 7 2012 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .BELOW FREEZING CONDITIONS WILL OVERSPREAD THE ENTIRE AREA EARLY THIS MORNING AS CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 20S TO LOWER 30S. THESE COLD CONDITIONS MAY DAMAGE OR KILL TENDER VEGETATION. KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071300- /O.CON.KEAX.FZ.W.0004.000000T0000Z-121007T1300Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY... LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... UNIONVILLE...LANCASTER...DOWNING...OREGON...SAVANNAH...CAMERON... GALLATIN...JAMESPORT...TRENTON...MILAN...GREEN CITY... KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 325 AM CDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TIMING: 1 AM TO 8 AM SUNDAY. * TEMPERATURE: TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S ON SUNDAY MORNING. * IMPACTS: AIR TEMPERATURES AT OR BELOW FREEZING FOR SEVERAL HOURS TONIGHT WILL DAMAGE OR KILL EXPOSED TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Oct 5, 6:43 PM CDT, 8 hours 49 minutes earlier.
Area forecast discussion, Oct 5, 6:43 PM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
643 PM CDT Fri Oct 5 2012
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
Tonight through Sunday...
A band of showers will continue to lift northeast across far
northern portions of the forecast area this afternoon, as a
wave rotates around the base of the longwave trough across the
Northern Plains. Rain will gradually end this evening as the short
wave exits the region, and any lingering very light showers across
the south should end as well as the main band of frontogenesis
continues to push southeast. The primary concern for tonight will be
temperatures and the amount of cloud cover that can filter back into
the region before daybreak. While areas across southeast Nebraska
and western Iowa have begun to clear out this afternoon, cloud cover
building over the central Rockies will continue to stream eastward
and should reach the western edge of the CWA overnight. Overnight
lows will be impacted by the amount and extent of cloud cover that
reaches the area tonight; however, it appears that at least partial
clearing and cold air advection will keep lows in the upper 20's to
lower 30's tonight across the northern two tiers of counties. A
freeze warning was issued for areas mainly north of U.S. Highway 36,
due to what should be several hours of temperatures below freezing.
Heating will be difficult on Saturday with cloud cover remaining
over the majority of the area and continual cold air advection into
the region, so have held temperatures only 15 to 20 degrees above
morning lows. Clearing will occur just in time for temperatures to
tank on Saturday night, and broad surface high pressure and
dewpoints in the upper teens to 20's will also support temperatures
dropping and remaining in the upper 20's to around freezing across
much of the region. Afterward, the main trough axis will begin to
swing eastward, allowing warmer temperatures to build across the
Plains for Sunday and Sunday night.
Laflin
Medium Range (Monday through Friday)...
Minor run-to-run differences in medium range models for next week.
Main change is precipitation chances on Thursday as warm air
advection and shallow cold front intrusion could lead to better rain
chances.
Mid/upper level flow will be dominated by broad troughing across the
Northern Plains through the Great Lakes with northwest flow over the
nation's mid-section. Far to the west a closed low will spin its
wheels over Ca and the desert southwest. Does look like one
shortwave will round through the base of the mean trough and send a
weak cold front through the CWA on Tuesday. Some question as to
whether or not there will be sufficient moisture around to generate
any precipitation. Have backed off pops some and now only
considering slight chance pops for the southeast 1/2 of forecast
area.
Better bet for convection arrives on Thursday as a stronger cold front
meets up with subtropical mid/high level moisture streaming
northeast across Mexico into the Central Plains. While model
consensus was used there is increasing risk that pops will be raised
in later forecasts if the latest GFS/ECMWF trends persist.
MJ
&&
.AVIATION...
For the 00Z TAFs...with high pressure building into the High Plains,
winds will decrease and remain light through the period. They may
vary at times between NNE overnight and NNW or NW on Saturday.
Clouds will continue to scatter out although some occasional mid-
level clouds will stream overhead through the period.
06
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING from 1 AM to 8 AM CDT Saturday FOR MOZ001>008-
011>017.
KS...FREEZE WARNING from 1 AM to 8 AM CDT Saturday FOR KSZ102.
&&
WFO EAXHazardous weather outlook, Oct 5, 6:51 PM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 651 PM CDT FRI OCT 5 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 651 PM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT LOCATIONS ACROSS FAR NORTHERN MISSOURI WILL DROP BELOW FREEZING TOWARD DAYBREAK SATURDAY. PERSONS SHOULD PROTECT TENDER VEGETATION...ESPECIALLY NORTH OF U.S. HIGHWAY 36 WHERE A FREEZE WARNING IS IN EFFECT LATE TONIGHT. AREAS SOUTH OF HIGHWAY 36 ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. A FEW AREAS OF FROST ARE POSSIBLE ACROSS THESE AREAS...ALTHOUGH DRY AIR IS EXPECTED TO KEEP THE FROST THREAT FAIRLY LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUB-FREEZING TEMPERATURES ARE EXPECTED SUNDAY MORNING ACROSS MOST OF THE OUTLOOK AREA. LOCATIONS NORTH OF HIGHWAY 36 MAY EXPERIENCE A HARD FREEZE WITH TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS. PERSONS SHOULD TAKE NECESSARY ACTION TO PROTECT TENDER VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAWBLITZEL
Nearby
Freeze Warnings in Missouri, 2012Freeze Warnings in Kansas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.